Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 18, 2018Banks County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2018, 8:35 PM EDT for Banks County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2018, 8:35 PM EDT (00:35 UTC)
Expired
Aug 18, 2018, 9:30 PM EDT
In force
55 min
Issued by
NWS Atlanta, GA

County Banks County, GA

The radar

The Greer radar (KGSP), 131 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

319 
WWUS82 KFFC 190035
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT SAT AUG 18 2018
 
GAZ023>025-190130-
Hall GA-Banks GA-Jackson GA-
835 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...BANKS AND
NORTHERN JACKSON COUNTIES UNTIL 930 PM EDT...

At 830 PM EDT...radar and rain gauge reports indicate 1.5 to 2.5 
inches of rain has fallen in the area from east of Gainesville in 
Hall County, east across Banks County from Lula to Homer.

  HAZARD...Heavy rain.

  IMPACT...Additional moderate rain may cause temporary street 
           flooding, especially in poor drainage areas, and rising 
           water on creeks and streams.

Some locations in the path of this storm include
Gainesville, Homer, Lula, Maysville, Gillsville, Pinefield Crossroads
and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3446 8340 3442 8338 3432 8339 3427 8334
      3425 8334 3431 8339 3422 8376 3439 8380
      3446 8364 3443 8362 3443 8361 3449 8354
TIME...MOT...LOC 0034Z 240DEG 49KT 3443 8336 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 8:15 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 18, 8:15 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
815 PM EDT Sat Aug 18 2018

.PREV DISCUSSION... /issued 232 PM EDT Sat Aug 18 2018/

SHORT TERM /Tonight through Sunday Night/...
Scattered to widespread showers and thunderstorms will continue to
develop across the area today as an upper trough axis shifts across
the area. Continued southwest surface flow has kept a moist airmass
in place with PWs remaining near or above two inches for much of the
CWA. Given these elevated PWs, showers and thunderstorms will be
efficient rainfall producers, and locally heavy rainfall can be
expected. While coverage will decrease overnight, at least isolated
activity can be expected to linger.

While the upper trough axis will depart eastward on Sunday, deep
southwest flow will continue at the surface and aloft. Though some
slightly drier air may nose into far north Georgia Sunday (PWs
around 1.5"), PWs will remain at or above two inches elsewhere.
Scattered to widespread showers and thunderstorms will thus again
develop by Sunday afternoon. As has been the case, a few
thunderstorms could become strong with locally gusty winds and
frequent lightning. Highs will remain largely in the 80s given
widespread cloud cover and afternoon convection.

RW

LONG TERM /Monday through Saturday/...
No major changes needed to the extended portion of the forecast at
this time.

Moist flow off of the Gulf of Mexico will continue ahead of an
approaching frontal boundary on Monday. The front should begin to
cross the Mississippi River late Monday into early Tuesday. By mid-
Tuesday, the front should be crossing the CWFA. This front should
continue to slowly push south through the remainder of Tuesday into
Wednesday and stall out across southern GA for the remainder of the
week into the weekend. Drier air will settle over the area behind
this front.

NListemaa

&&

.AVIATION...
00Z UPDATE...

Plenty of TSRA activity this past afternoon has persisted into the
evening hours requiring a continued short term TEMPO for most
sites. Should see a gradual decline in overall activity later this
evening but this will soon be followed by an increase in low
clouds for the overnight period. Capped at IFR for now but still
could see some LIFR as well given the amount of rain that some of
the terminals received. A repeat for Sun with TSRA development
once low clouds lift during the late morning hours.

//ATL CONFIDENCE...00Z UPDATE...
Medium on LIFR potential.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  86  71  87 /  60  50  30  60
Atlanta         72  86  72  86 /  60  60  40  60
Blairsville     66  82  66  81 /  60  50  40  60
Cartersville    71  86  71  86 /  60  60  40  60
Columbus        73  87  73  89 /  50  60  30  50
Gainesville     70  84  71  84 /  60  50  40  60
Macon           72  87  72  89 /  50  60  30  40
Rome            71  86  71  86 /  50  50  40  60
Peachtree City  71  86  71  86 /  60  60  40  60
Vidalia         73  89  73  92 /  40  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....NListemaa
AVIATION...Deese
Hazardous weather outlook, Aug 18, 10:50 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1050 AM EDT Sat Aug 18 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1050 AM EDT Sat Aug 18 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms can be expected
over much of Georgia through tonight. A few storms could be strong
with gusty winds, frequent lightning and locally heavy rainfall.
An isolated severe storm cannot be ruled out. Any severe
thunderstorm that develops will be capable of producing damaging
wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected across the
area through Wednesday. A few storms could be strong
to severe with gusty winds, frequent lightning and heavy
rainfall.

Isolated to scattered thunderstorms will be possible Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 18, 5:11 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT SAT AUG 18 2018

GAZ034-035-046>048-182200-
Walton GA-Rockdale GA-Barrow GA-Gwinnett GA-Newton GA-
511 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...NORTHEASTERN ROCKDALE...
BARROW...SOUTHEASTERN GWINNETT AND NORTHERN NEWTON COUNTIES UNTIL 600
PM EDT...

At 510 PM EDT...a strong thunderstorm was over Big Haynes Creek
Park northeast of Conyers, moving east at 25 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Winder, Monroe, Snellville, Loganville, Auburn, Dacula,
Social Circle, Grayson, Statham, Oxford, Walnut Grove, Bethlehem,
Between, Good Hope, Carl, Jersey, Lakeview Estates, Georgia
International Horse Park and Fort Yargo State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3405 8371 3405 8369 3393 8360 3391 8364
      3389 8363 3388 8359 3387 8359 3386 8358
      3375 8356 3368 8362 3363 8396 3372 8406
      3375 8403 3378 8408 3380 8409 3407 8375
      3407 8374
TIME...MOT...LOC 2110Z 252DEG 24KT 3377 8395

WIND...40MPH
Special weather statement, Aug 18, 5:17 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT SAT AUG 18 2018

GAZ033-044>046-048-054>058-182200-
Butts GA-Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-
Spalding GA-Newton GA-Henry GA-South Fulton GA-
517 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...FAYETTE...NORTH
FULTON...ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHEASTERN
SPALDING...NEWTON...HENRY AND EASTERN SOUTH FULTON COUNTIES UNTIL 600
PM EDT...

At 517 PM EDT...a line of strong thunderstorms extended from Tyrone
to Irondale to Luella, moving east at 30 mph.

  HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, McDonough, Decatur, Fayetteville, Conyers, Covington,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy and Hapeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3378 8441 3363 8380 3347 8376 3344 8382
      3342 8383 3341 8385 3339 8383 3337 8386
      3334 8386 3333 8384 3332 8395 3330 8449
      3336 8458 3344 8463 3350 8461 3351 8462
      3351 8466
TIME...MOT...LOC 2117Z 261DEG 26KT 3345 8459 3347 8436 3338 8417

WIND...40MPH
Special weather statement, Aug 18, 5:26 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EDT SAT AUG 18 2018

GAZ086-098-182215-
Emanuel GA-Treutlen GA-
526 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL AND NORTHEASTERN TREUTLEN
COUNTIES UNTIL 615 PM EDT...

At 526 PM EDT...a strong thunderstorm was near Covena, moving
northeast at 30 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Summertown,
Nunez, Covena, Modoc, Canoochee, Norristown, Norristown Junction,
Dellwood, Lexsy, George L Smith State Park and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3243 8219 3235 8225 3235 8224 3233 8224
      3230 8233 3235 8241 3236 8242 3246 8259
      3281 8234 3270 8210 3266 8208 3261 8200
TIME...MOT...LOC 2126Z 239DEG 27KT 3242 8240

WIND...40MPH
Special weather statement, Aug 18, 5:52 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT SAT AUG 18 2018

GAZ036>038-047>050-059-182230-
Morgan GA-Walton GA-Oglethorpe GA-Jasper GA-Clarke GA-Oconee GA-
Newton GA-Greene GA-
552 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHEASTERN WALTON...
SOUTHWESTERN OGLETHORPE...NORTHEASTERN JASPER...SOUTHEASTERN
CLARKE...OCONEE...NEWTON AND NORTHWESTERN GREENE COUNTIES UNTIL 630
PM EDT...

At 551 PM EDT...a line of strong thunderstorms extended from near
Monroe to south of Covington, moving east at 30 mph.

  HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Monroe, Covington, Madison, Watkinsville, Lexington, Social Circle,
Oxford, Porterdale, Crawford, Rutledge, Newborn, North High Shoals,
Mansfield, Bostwick, Arnoldsville, Good Hope, Bishop, Maxeys, Jersey
and Athens-Clarke County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3374 8319 3347 8349 3344 8392 3345 8392
      3348 8395 3349 8399 3362 8395 3385 8359
      3394 8317 3390 8310
TIME...MOT...LOC 2151Z 257DEG 24KT 3381 8356 3349 8394

WIND...40MPH
Special weather statement, Aug 18, 7:41 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT SAT AUG 18 2018

GAZ023>025-190030-
Hall GA-Banks GA-Jackson GA-
741 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS AND NORTHEASTERN
JACKSON COUNTIES UNTIL 830 PM EDT...

At 739 PM EDT...a line of thunderstorms with heavy rain extended
from near Gainesville to Homer, moving east at 40 mph.

  HAZARD...30 mph wind and heavy rain.

  IMPACT...Heavy rain will cause temporary street flooding,
           especially in poor drainage areas, and rising water on
           small creeks and streams.

Some locations in the path of these storms include
Gainesville, Commerce, Homer, Lula, Maysville, Clermont, Gillsville,
Murrayville, Pinefield Crossroads, Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3449 8365 3443 8361 3448 8356 3446 8340
      3442 8338 3432 8339 3426 8334 3422 8335
      3421 8337 3427 8394 3429 8393 3430 8393
      3430 8395 3433 8395 3434 8396 3447 8389
      3451 8383
TIME...MOT...LOC 2339Z 275DEG 33KT 3439 8335 3430 8382

WIND...40MPH
Special weather statement, Aug 18, 8:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT SAT AUG 18 2018

GAZ023>025-190130-
Hall GA-Banks GA-Jackson GA-
835 PM EDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...BANKS AND
NORTHERN JACKSON COUNTIES UNTIL 930 PM EDT...

At 830 PM EDT...radar and rain gauge reports indicate 1.5 to 2.5
inches of rain has fallen in the area from east of Gainesville in
Hall County, east across Banks County from Lula to Homer.

  HAZARD...Heavy rain.

  IMPACT...Additional moderate rain may cause temporary street
           flooding, especially in poor drainage areas, and rising
           water on creeks and streams.

Some locations in the path of this storm include
Gainesville, Homer, Lula, Maysville, Gillsville, Pinefield Crossroads
and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3446 8340 3442 8338 3432 8339 3427 8334
      3425 8334 3431 8339 3422 8376 3439 8380
      3446 8364 3443 8362 3443 8361 3449 8354
TIME...MOT...LOC 0034Z 240DEG 49KT 3443 8336

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.